Alert archive / Kansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 294, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Aug 26, 2016, 5:16 PM CDT for Neosho County, Kansas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2016, 5:16 PM CDT (22:16 UTC)
- Expired
- Aug 26, 2016, 6:15 PM CDT
- In force
- 59 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Neosho County, KS
The radar
The Tulsa radar (KINX), 149 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.3 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 620 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 712 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -128 m²/s²
- 0-3 km storm-relative helicity
- -50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.1
The text
As transmitted.
481 WUUS53 KICT 262216 SVRICT KSC133-262315- /O.NEW.KICT.SV.W.0294.160826T2216Z-160826T2315Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 516 PM CDT FRI AUG 26 2016 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL NEOSHO COUNTY IN SOUTHEASTERN KANSAS... * UNTIL 615 PM CDT * AT 515 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GALESBURG...OR NEAR ERIE...MOVING NORTHEAST AT 20 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... ERIE...ST. PAUL...GALESBURG...STARK... SOUTH MOUND AND LAKE PARSONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3739 9547 3761 9545 3772 9513 3739 9514 TIME...MOT...LOC 2215Z 242DEG 16KT 3753 9534 HAIL...<.75IN WIND...60MPH $$ CARUSO
3 follow-up statements
744 WWUS53 KICT 262230 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 530 PM CDT FRI AUG 26 2016 KSC133-262315- /O.CON.KICT.SV.W.0294.000000T0000Z-160826T2315Z/ NEOSHO KS- 530 PM CDT FRI AUG 26 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR NEOSHO COUNTY... AT 530 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ERIE...MOVING EAST AT 20 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. LOCATIONS IMPACTED INCLUDE... ERIE...ST. PAUL...GALESBURG...SOUTH MOUND AND LAKE PARSONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3739 9547 3758 9543 3769 9513 3739 9514 TIME...MOT...LOC 2230Z 251DEG 15KT 3755 9526 HAIL...<.75IN WIND...60MPH $$ CARUSO
715 WWUS53 KICT 262259 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 559 PM CDT FRI AUG 26 2016 KSC133-262315- /O.CON.KICT.SV.W.0294.000000T0000Z-160826T2315Z/ NEOSHO KS- 559 PM CDT FRI AUG 26 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR SOUTHEASTERN NEOSHO COUNTY... AT 559 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GALESBURG...OR 7 MILES NORTHWEST OF PARSONS...MOVING NORTHEAST AT 10 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. LOCATIONS IMPACTED INCLUDE... ST. PAUL...GALESBURG...SOUTH MOUND AND LAKE PARSONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3739 9543 3750 9541 3755 9514 3739 9514 TIME...MOT...LOC 2259Z 218DEG 7KT 3743 9536 HAIL...<.75IN WIND...60MPH $$ CARUSO
537
WWUS53 KICT 262316
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
616 PM CDT FRI AUG 26 2016
KSC133-262316-
/O.EXP.KICT.SV.W.0294.000000T0000Z-160826T2315Z/
NEOSHO KS-
616 PM CDT FRI AUG 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN NEOSHO COUNTY
WILL EXPIRE AT 615 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3739 9543 3750 9541 3755 9514 3739 9514
TIME...MOT...LOC 2304Z 242DEG 16KT 3743 9536
$$
CARUSOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 3:25 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Aug 26, 3:25 PM CDT, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service Wichita KS 325 PM CDT FRI AUG 26 2016 .SHORT TERM...(This evening through Monday night) Issued at 325 PM CDT Fri Aug 26 2016 Main forecast challenge this evening into early Saturday morning is convective trends across central and eastern Kansas. Surface heating continues to destabilize airmass along the turnpike corridor where effective bulk shear of 35-40 kts resides. A weak line of surface convergence trailing south over the Flint Hills will provide one area of focus for storms into the early even hours in advance of an upper shortwave eminating from the eastern Texas panhandle into northwest Oklahoma. A few severe storms can be expected across the Flint Hills into parts of southeast Kansas with perhaps a few isolated storms even across south central Kansas. Convection across western Kansas was developing in response to an approaching northern stream upper trof across the northern Rockies. Decent 850-700 mb warm advection and moisture transport will develop across central Kansas as this trof moves east across the northern Plains. This should allow the high Plains convection to develop or move eastward across central Kansas tonight with highest PoPs close to the I-70 corridor. Some weak moisture transport may linger across parts of central and eastern Kansas through Saturday morning so will decrease but linger PoPs and clouds to start the day. Otherwise, it will remain seasonably warm but rather humid through the weekend and into Monday. There is general consensus in geopotential height rises with some ridging aloft across the area. However, the low level airmass will remain unstable with relatively cool mid-level temperatures. So despite weaker forcing or focus mechanisms will maintain low to modest PoPs across the area. Darmofal .LONG TERM...(Tuesday through Friday) Issued at 325 PM CDT Fri Aug 26 2016 Despite a general upper ridging over the Plains will maintain slight to modest PoPs into much of next week as we look to maintain a moist/unstable southerly low level flow with some potential for periodic sub-tropical connection aloft. KED && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1241 PM CDT Fri Aug 26 2016 Aviation concern will be late afternoon/evening storm chances. Front that storms developed on Thu afternoon has lifted back to the north and stretches from northeast KS to generally along I-70. Some IFR cigs linger over central KS(KRSL-KGBD-KSLN) and should stay around just for a couple more hours. First chance for storms will be over southeast KS in a couple hours where greatest instability will be situated with development aided by an approaching upper wave from the southwest. Storm chances will then increase over central KS later tonight as storms move off the high Plains this evening. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 68 88 69 89 / 30 20 20 20 Hutchinson 67 86 68 88 / 30 30 30 20 Newton 67 86 68 88 / 30 30 20 20 ElDorado 67 87 68 88 / 40 30 20 20 Winfield-KWLD 68 89 69 90 / 30 20 20 20 Russell 63 86 66 89 / 50 20 30 20 Great Bend 64 87 66 89 / 50 20 30 20 Salina 66 86 68 89 / 50 40 30 20 McPherson 66 85 68 88 / 40 30 30 20 Coffeyville 68 90 70 91 / 30 20 20 20 Chanute 68 87 69 88 / 40 30 20 20 Iola 68 87 68 88 / 50 30 20 20 Parsons-KPPF 68 89 69 90 / 40 20 20 20 && .ICT Watches/Warnings/Advisories...None. && SHORT TERM...KED LONG TERM...KED AVIATION...RBL
Hazardous weather outlook, Aug 26, 4:13 PM CDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 413 PM CDT FRI AUG 26 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-272115- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 413 PM CDT FRI AUG 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS, SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING FOR LOCATIONS GENERALLY ALONG AND EAST OF THE KANSAS TURNPIKE. THE MAIN RISKS WILL BE DOWN-BURST WIND GUSTS OF 55 TO 65 MPH AND LARGE HAIL UP TO PING-PONG BALL SIZE. HIGH RAINFALL RATES COULD ALSO PROMOTE MINOR LOWLAND FLOODING. ISOLATED STRONG STORMS WILL ALSO BE POSSIBLE FURTHER WEST ACROSS THE REST OF CENTRAL KANSAS ALONG WITH LOCALLY HEAVY DOWNPOURS. CHANCES FOR THUNDERSTORMS WILL CONTINUE OVERNIGHT...WITH THE BEST CHANCES CLOSER TO THE I-70 CORRIDOR ACROSS CENTRAL KANSAS. THE MAIN THREAT WILL BE LOCALLY HEAVY RAINFALL AND MINOR LOWLAND FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PERIODIC CHANCES FOR THUNDERSTORMS WILL REMAIN IN THE FORECAST FROM SATURDAY THROUGH THE MIDDLE OF NEXT WEEK. HOWEVER THEY ARE EXPECTED TO BECOME MORE ISOLATED TO WIDELY SCATTERED. LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREAT...THOUGH A FEW STRONG STORMS WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS EVENING ACROSS THE FLINT HILLS AND SOUTHEAST KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT: HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Special weather statement, Aug 26, 4:47 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 447 PM CDT FRI AUG 26 2016 KSZ095-096-099-100-262230- WILSON KS-NEOSHO KS-LABETTE KS-MONTGOMERY KS- 447 PM CDT FRI AUG 26 2016 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN WILSON COUNTY IN SOUTHEASTERN KANSAS... SOUTHWESTERN NEOSHO COUNTY IN SOUTHEASTERN KANSAS... NORTHWESTERN LABETTE COUNTY IN SOUTHEASTERN KANSAS... NORTHEASTERN MONTGOMERY COUNTY IN SOUTHEASTERN KANSAS... * UNTIL 530 PM CDT * AT 445 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF NEODESHA... MOVING EAST AT 5 MPH. WIND GUSTS UP TO 50 MPH AND BRIEF TORRRENTIAL RAIN WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... CHERRYVALE...THAYER...PARSONS TRI CITY AIRPORT...BIG HILL LAKE AND DENNIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT. && LAT...LON 3726 9564 3748 9564 3753 9539 3727 9539 TIME...MOT...LOC 2146Z 272DEG 6KT 3738 9556 CARUSO
Special weather statement, Aug 26, 5:05 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
505 PM CDT FRI AUG 26 2016
KSZ096-262245-
NEOSHO KS-
505 PM CDT FRI AUG 26 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL NEOSHO COUNTY IN SOUTHEASTERN KANSAS...
* UNTIL 545 PM CDT
* AT 503 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR ERIE...MOVING NORTHEAST AT 10
MPH.
WIND GUSTS UP TO 50 MPH AND BRIEF TORRENTIAL DOWNPOURS WILL BE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
ERIE...ST. PAUL...GALESBURG AND LAKE PARSONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUES BY THE NATIONAL WEATHER
SERVICE.
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3752 9515 3738 9535 3738 9539 3761 9540
3772 9533
TIME...MOT...LOC 2204Z 230DEG 7KT 3755 9533
CARUSOThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 7:17 PM CDT | Special Weather Statement | ICT | Labette | 13 min |
| Aug 25, 10:08 PM CDT | Special Weather Statement | ICT | Wilson | 37 min |
| Aug 25, 10:12 PM CDT | Severe Thunderstorm Warning | ICT | Elk, Greenwood, Wilson | 33 min |
| Aug 25, 10:22 PM CDT | Special Weather Statement | ICT | Allen | 38 min |
| Aug 25, 10:32 PM CDT | Special Weather Statement | ICT | Cowley | 28 min |
| Aug 25, 10:42 PM CDT | Special Weather Statement | ICT | Woodson | 33 min |
| Aug 25, 10:45 PM CDT | Areal Flood Warning | ICT | Allen | 12 hr |
| Aug 25, 11:02 PM CDT | Special Weather Statement | ICT | Cowley | 28 min |
| Aug 25, 11:10 PM CDT | Areal Flood Warning | ICT | Cowley | 11 hr |
| Aug 25, 11:14 PM CDT | Special Weather Statement | ICT | Woodson | 46 min |
| Aug 25, 11:40 PM CDT | Special Weather Statement | ICT | Elk | 50 min |
| Aug 25, 11:49 PM CDT | Special Weather Statement | ICT | Butler | 26 min |
| Aug 26, 12:08 AM CDT | Special Weather Statement | ICT | Elk | 52 min |
| Aug 26, 12:28 AM CDT | Special Weather Statement | ICT | Chautauqua | 32 min |
| Aug 26, 12:52 AM CDT | Special Weather Statement | ICT | Butler | 23 min |
| Aug 26, 12:56 AM CDT | Special Weather Statement | ICT | Greenwood, Woodson | 34 min |
| Aug 26, 1:16 AM CDT | Areal Flood Warning | ICT | Chautauqua, Elk, Greenwood | 9 hr |
| Aug 26, 1:19 AM CDT | Special Weather Statement | ICT | Woodson | 41 min |
| Aug 26, 1:38 AM CDT | Areal Flood Warning | ICT | Allen, Woodson | 9 hr |
| Aug 26, 4:05 AM CDT | Areal Flood Warning | ICT | Harvey, Reno | 6 hr |
| Aug 26, 4:47 PM CDT | Special Weather Statement | ICT | Neosho | 43 min |
| Aug 26, 5:05 PM CDT | Special Weather Statement | ICT | Neosho | 40 min |
| Aug 26, 6:03 PM CDT | Areal Flood Warning | ICT | Neosho | 16 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.